Thunderstorm Wind, Essex
- When
- June 3, 3:30 PM EST
- Where
- Essex County, Groveland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.750, -71.030
A large tree branch was downed by thunderstorm winds on Main Street.
A cold front moved across Southern New England, resulting in showers and thunderstorms across the region. The strongest storms produced damaging winds across northeastern Massachusetts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A cold front moved across Southern New England, resulting in showers and thunderstorms across the region. The strongest storms produced damaging winds across northeastern Massachusetts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 3, 10:30 AM EST, 5 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1130 AM EDT THU JUN 3 2010
.SYNOPSIS...
UNSETTLED WEATHER THIS AFTERNOON INTO THIS WEEKEND ASSOCIATED WITH AN
OSCILLATING FRONTAL BOUNDARY SHOULD GIVE WAY TO A PERIOD OF NICER
WEATHER EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOG IS THINNING OUT ALONG THE S COAST AND THE ST JUST BACK FROM THE
COAST. HAVE LET THE DENSE FOG ADVSY EXPIRE AT 11 AM.
GETTING EARLY SUN ACROSS CENTRAL AND NE MA...SOUTHERN PART OF
CHESHIRE AND HILLSBOROUGH COUNTIES...NT CT AND NW RI. INSTABILITY AND
VERTICAL SHEAR LOOK MARGINAL BUT ENOUGH FOR STRONG/POSSIBLE SVR
TSTMS. FRONTAL BOUNDARY APPROACHING HUDSON VALLEY AT 15Z AND WILL BE
ENTERING TONGUE OF MORE UNSTABLE AIR ACROSS W CENTRAL MA BY 17Z. NOT
SURE HOW WIDELY ORGANIZED TSTMS WILL BE BUT THINK GOOD CHANCE OF AT
LEAST A FEW PULSE STRONG/SVR STORMS. PRECIPITABLE WATER VALUES ARE
HIGH AND EXPECT WILL WITNESS SOME HEAVY DOWNPOURS.
WE REMAIN IN SLIGHT RISK AWAY FROM COAST. THINK INITIAL ACTIVITY WILL
BE GENERALLY ALONG AND N OF A BOS-SFZ-BDL LINE THIS AFTERNOON.
USED A BLEND OF THE NAM/GFS AND PREVIOUS FORECAST FOR HIGHS TODAY...
WHICH SHOULD REACH TO 80S FOR MOST AREAS EXCEPT ALONG THE IMMEDIATE S
COAST WHERE TEMPS WILL REMAIN IN THE LOWER-MID 70S AND ONLY THE UPPER
60S ON THE ISLANDS AND OUTER CAPE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...COLD FRONT EXPECTED TO STALL SOMEWHERE ACROSS CT...RI...AND
SE MA. LEFTOVER SHOWERS/TSTMS WILL PUSH OFFSHORE FROM MA E COAST
EARLY. HOWEVER...ADDITIONAL TSTMS MAY FIRE LATER THIS EVENING ACROSS
CT AND POSSIBLY RI. A FEW OF THESE MAY BE STRONG AND HEAVY RAIN AIDED
BY TRAINING MAY BE AN ISSUE. 00Z AND 06Z OP RUNS SHOWED SOME
DESTABILIZATION AND SOME OF AREA IN RIGHT REAR OF UPPER JET. HAVE
KEPT CHANCE POPS GOING FOR THE S COAST...CAPE AND ISLANDS THROUGH THE
NIGHT...BUT SHOULD DIMINISH N OF THERE OVERNIGHT.
WILL ALSO SEE RETURN OF LOW CLOUDS AND FOG ALONG THE S COAST WITH
CONTINUED ONSHORE FLOW THAT WILL ONLY DIMINISH TO LIGHT AND VARIABLE
AS THE FRONT STALLS.
EXPECT OVERNIGHT LOWS MAINLY IN THE 60S...EXCEPT UPPER 50S ACROSS
THE E SLOPES OF THE BERKSHIRES AND THE MONADNOCKS.
FRIDAY...EXPECT SHOWERS ON THE S COAST TO PUSH S AND TEND TO
DISSIPATE AS A WEAK HIGH PASSES ACROSS NORTHERN NEW ENGLAND. LOOKS
LIKE THE BEST CONDITIONS WILL BE ACROSS S NH/N MA WITH THE MOST SUN.
WILL STILL SEE A LOT OF CLOUDS ACROSS N CT/RI SE MA. WILL STILL BE
RATHER MILD WITH HIGHS MAINLY IN THE 80S EXCEPT IN THE 70S ALONG
BOTH THE EAST AND SOUTH COASTS WITH A LIGHT ONSHORE FLOW.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A FAIRLY PROGRESSIVE NORTHERN STREAM WILL CHARACTERIZE MUCH OF THIS
PORTION OF THE FORECAST. THIS WILL MEAN SEVERAL MODEST SHORTWAVE AND
RELATIVELY WEAK SURFACE FRONTAL PASSAGES...EACH BRINGING A CHANCE OF
SHOWERS AND THUNDERSTORMS. THERE ARE SEVERAL DIFFERENCES IN SHORTWAVE
STRENGTH AND TIMING BETWEEN THE 03/00Z OPERATIONAL MODEL SUITE...BUT
THE MODELS ARE STARTING TO CONVERGE ON A SOLUTION. FOLLOWED THE
02/21Z SREF FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT AS IT MORE
CLOSELY RESEMBLED THE MODEL CONSENSUS. FOR SUNDAY INTO NEXT
WEDNESDAY...USED THE CONSENSUS OF THE GFS AND ECMWF TO TREND CURRENT
FORECAST AS CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT USING A SINGLE
MODEL RUN SOLUTION.
A SHORTWAVE TROUGH APPROACHES FRIDAY NIGHT. POSITIVE THETA-E
ADVECTION IN ASSOCIATION WITH THIS SHORTWAVE AND A SURFACE WARM
FRONT WILL PROBABLY SPARK SHOWERS AND THUNDERSTORMS LATER FRIDAY
NIGHT INTO SATURDAY. FELT CONFIDENT ENOUGH TO GO WITH LIKELY TO
CATEGORICAL POPS FROM LATE FRIDAY NIGHT INTO SATURDAY MORNING. DID
HOWEVER SLOW THE ARRIVAL TIME SLIGHTLY...PLACING THE EMPHASIS ON
SATURDAY FOR MOST OF SOUTHERN NEW ENGLAND. MODEL CONSENSUS LOW
PRESSURE IS ACROSS SOUTHERN ONTARIO SATURDAY MORNING...AND IS
EXPECTED TO MOVE INTO NORTHERN NEW ENGLAND DURING THE DAY.
SUNDAY CONTINUES TO BE THE PROBLEM DAY FOR THIS FORECAST. WHILE MOST
OF THE GUIDANCE HAS A LOW PRESSURE OVER THE CANADIAN MARITIMES...
THERE IS A LOT OF DISAGREEMENT WITH THE STRENGTH AND LOCATION OF A
SECONDARY LOW PRESSURE ACROSS THE OHIO RIVER VALLEY. 00Z ECMWF
DEVELOPS A STRONGER AND SLOWER SOLUTION THAN THE OTHER SOLUTIONS.
WHILE THE ECMWF HAS BEEN THE SUPERIOR PERFORMER SO FAR THIS YEAR IN
THIS FORECAST RANGE...HAVING RESERVATIONS ABOUT THIS PARTICULAR
ANSWER. MAINTAINED A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY...BUT
IF THE ECMWF IS CORRECT WILL NEED TO GO WITH A WETTER FORECAST FOR
SUNDAY.
A COOLER AND DRIER PERIOD IS LIKELY TO ENSUE BEHIND A SURFACE COLD
FRONT EARLY NEXT WEEK AS BOUNDARY GETS SHUNTED WELL SOUTH OF NEW
ENGLAND.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
TODAY...HIGH CONFIDENCE FOR IFR CIGS/VSBYS ACROSS S RI/SE MA...
BECOMING VFR CONDITIONS BY AROUND NOON. HOWEVER...MVFR CIGS MAY
LINGER ACROSS THE OUTER CAPE AND NANTUCKET INTO THE AFTERNOON.
REMAINDER OF THE REGION...NOTING IFR CIGS ACROSS MOST OF SOUTHERN NEW
ENGLAND. EXPECT CONDITIONS TO IMPROVE TO VFR BY MID MORNING AT MOST
AREAS. MAY SEE LOCAL MVFR CIGS/VSBYS THIS AFTERNOON AS PRECIP MOVES
IN WITH SCT SHOWERS/TSTMS. SW WINDS MAY ALSO GUST UP TO 25 KT ALONG
THE S COAST.
KBOS...IFR CIGS TO START...WITH MODERATE CONFIDENCE OF IMPROVEMENT TO
VFR AROUND 15Z. EXPECT VFR CIGS THE REMAINDER OF TODAY. LOW PROB OF
SHOWER/TSTM AFTER 18Z.
TONIGHT...MODERATE CONFIDENCE OF RETURNING LOW CLOUDS AND AREAS OF
FOG ON THE S COAST...CAPE COD AND THE ISLANDS WITH IFR CIGS/VSBYS.
WILL ALSO SEE AREAS OF MVFR CIGS/VSBYS IN SHOWERS/SCT TSTMS EARLY...
WHICH SHOULD PUSH TO THE S COAST BY AROUND MIDNIGHT.
KBOS...VFR CIGS TO START...THEN IFR CIGS DEVELOPING AFTER MIDNIGHT.
LOW CONFIDENCE OF SHOWER/TSTM NEAR THE AIRPORT THROUGH 03Z.
FRIDAY...IFR CIGS/VSBYS ACROSS E MA TO THE S COAST/CAPE COD AND THE
ISLANDS THROUGH AT LEAST 14Z...SLOWLY IMPROVING TO VFR. LOW CLOUDS
MAY LINGER LONGER ON THE S COAST. REMAINDER OF REGION...MEDIUM
CONFIDENCE OF MAINLY VFR CONDITIONS.
KBOS...IFR CIGS TO START...THEN SHOULD IMPROVE TO VFR BY MID
MORNING. MODERATE CONFIDENCE.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE IN A PERIOD OF AT
LEAST MVFR CIGS/VSBYS IN SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT
INTO SATURDAY MORNING ALONG A WARM FRONT. LOWER CONDITIONS IN FOG
AND STRATUS WILL BE POSSIBLE.
SUNDAY...PERIOD OF MVFR OR LOWER CONDITIONS POSSIBLE WITH COLD FRONT
AND ATTENDANT CHANCE OF SHOWERS AND TSTMS.
MONDAY...MODERATE CONFIDENCE IN VFR CONDITIONS IN WAKE OF A COLD
FRONT.
&&
.MARINE...
TODAY...WITH GRADUALLY INCREASE PRES GRADIENT AHEAD OF AN APPROACHING
FRONT...EXPECT SW WINDS TO PICK UP. GUSTS MAY REACH UP TO 20 KT...BUT
PERSISTENT SW FLOW WILL BRING SEAS UP TO AROUND 5 FT ON THE SOUTHERN
OUTER WATERS BEGINNING EARLY THIS AFTERNOON. WNA WAVEWATCH MODEL
CONTINUES WITH ITS HIGH BIAS ON SW WINDS...SO LOWERED ITS FORECAST BY
A FOOT.
WILL SEE SCT TSTMS MOVING ACROSS THE WATERS THIS AFTERNOON AND
EVENING...WHICH MAY APPROACH SPECIAL MARINE WARNING CRITERIA /GUSTY
WINDS/.
TONIGHT...LEFTOVER SCT SHWRS/TSTMS THIS EVENING WHICH WILL PUSH S OF
THE WATERS LATE TONIGHT. WILL TAKE SOME TIME FOR SW SWELLS TO
SUBSIDE SO WILL CONTINUE THE SMALL CRAFT FOR SEAS ON THE SOUTHERN
OUTER WATERS.
FRIDAY...WITH FRONT STALLING ACROSS THE WATERS...EXPECT WINDS TO BE
LIGHT AND VARIABLE. HOWEVER...MODELS CONTINUE TO KEEP SEE AROUND 5
FT ON THE SOUTHERN OUTER WATERS FOR NOW.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
MAINLY SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED DURING THIS
PERIOD. HOWEVER...A FEW BREEZY PERIODS IN ASSOCIATION WITH FRONTAL
PASSAGES MAY AID IN PRODUCING BRIEF PERIODS OF MARGINAL ROUGH SEAS...
ESPECIALLY ACROSS THE SOUTH COASTAL WATERS. THIS MAY BE ESPECIALLY
TRUE LATE SATURDAY INTO SUNDAY MORNING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT FRIDAY
FOR ANZ254>256.
&&
SYNOPSIS...BELK/EVT
NEAR TERM...BELK/THOMPSON
SHORT TERM...EVT/THOMPSON
LONG TERM...BELK
AVIATION...BELK/EVT
MARINE...BELK/EVTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 106 PM EDT THU JUN 3 2010 CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>008-041715- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 106 PM EDT THU JUN 3 2010 ...SEVERE THUNDERSTORM WATCH 250 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ023-024-041715- DUKES MA-NANTUCKET MA- 106 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ232-233-254-255-041715- NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 106 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-231-234>237-250-251-256-041715- BOSTON HARBOR-CAPE COD BAY-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 106 PM EDT THU JUN 3 2010 ...SEVERE THUNDERSTORM WATCH 250 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1143 AM EDT THU JUN 3 2010 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-008-031745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...BLOCK ISLAND 1143 AM EDT THU JUN 3 2010 ...STRONG THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS PORTIONS OF SOUTHERN NEW ENGLAND... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE AROUND 1 PM...AND THEN MOVE SOUTHEAST ACROSS MUCH OF MASSACHUSETTS AND NORTHERN CONNECTICUT DURING THE MID AND LATE AFTERNOON HOURS...PROBABLY REACHING THE BOSTON AREA BY AROUND 4 OR 5 PM. A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...MANY OF THE THUNDERSTORMS WILL CONTAIN VERY HEAVY DOWNPOURS. PONDING WATER ON ROADWAYS COULD MAKE TRAVEL DIFFICULT FOR A TIME. AS WITH ALL THUNDERSTORMS...SEEK SHELTER FROM DANGEROUS LIGHTNING AS SOON AS THUNDER IS HEARD. MORE THUNDERSTORMS WITH HEAVY RAIN MAY AFFECT CONNECTICUT AND RHODE ISLAND LATER THIS EVENING. THOMPSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
134 PM EDT THU JUN 3 2010
CTZ002-MAZ011-031815-
EASTERN HAMPDEN MA-HARTFORD CT-
134 PM EDT THU JUN 3 2010
AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 18 MILES WEST OF SIMSBURY...OR ABOUT 6 MILES NORTH
OF TORRINGTON...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SIMSBURY AND GRANBY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4201 7302 4202 7302 4204 7274 4185 7270
4185 7297 4189 7296 4190 7294 4190 7292
4197 7289 4196 7303 4199 7303
MLESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 151 PM EDT THU JUN 3 2010 CTZ002-031830- HARTFORD CT- 151 PM EDT THU JUN 3 2010 AT 148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES NORTHWEST OF BRISTOL...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BRISTOL...BURLINGTON... PLAINVILLE...CANTON...FARMINGTON...AVON...NEW BRITAIN... NEWINGTON...WEST HARTFORD...WETHERSFIELD...HARTFORD AND BLOOMFIELD. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4191 7270 4168 7264 4164 7299 4179 7302 MLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT THU JUN 3 2010
NHZ012-015-031900-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
155 PM EDT THU JUN 3 2010
AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL OVER GOFFSTOWN...OR ABOUT 7 MILES NORTHWEST OF
MANCHESTER...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BEDFORD AND MANCHESTER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4306 7163 4307 7151 4304 7148 4304 7146
4303 7144 4302 7141 4300 7139 4297 7138
4292 7163 4309 7171 4311 7165SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 406 PM EDT THU JUN 3 2010 MAZ004-005-026-032045- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA- 406 PM EDT THU JUN 3 2010 AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM LUNENBURG TO 7 MILES SOUTHWEST OF PRINCETON...OR ALONG A LINE EXTENDING FROM 5 MILES EAST OF FITCHBURG TO 13 MILES NORTHWEST OF WORCESTER...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...PRINCETON...LEOMINSTER... SHIRLEY...GROTON...AYER...STERLING...LANCASTER...DUNSTABLE... HARVARD...CLINTON...LITTLETON...BOLTON...WESTFORD...BOXBOROUGH... STOW...MAYNARD...LOWELL...DRACUT...CHELMSFORD...CARLISLE AND ACTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4270 7127 4240 7139 4239 7208 4263 7179 JFP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT THU JUN 3 2010
MAZ005>007-NHZ012-032115-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN HILLSBOROUGH
NH-WESTERN ESSEX MA-
408 PM EDT THU JUN 3 2010
AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH NEAR
METHUEN AND SALEM...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HAVERHILL...
GROVELAND...MERRIMAC...NEWBURY...WEST NEWBURY...GEORGETOWN...
AMESBURY...NEWBURYPORT...ROWLEY AND SALISBURY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4287 7086 4287 7081 4283 7081 4272 7078
4270 7131 4277 7133 4274 7119 4280 7119
4282 7117 4282 7112 4281 7107 4286 7103
4289 7092 4289 7089
MLEThe Boston radar (KBOX), 89 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
10 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
A large tree branch was downed by thunderstorm winds on Main Street.
Trees and wires were downed on several streets in Stoneham and Wakefield. These included Westwood Road in Stoneham and Summer and Richardson Streets in Wakefield.
A large tree was downed onto wires by thunderstorm winds.
Several trees were downed by thunderstorm winds, including on MA Route 62 and North Street.
A tree was downed onto the southbound side of Route 1, blocking the exit ramp to Walnut Street.
Trees and wires were downed on several streets in Lynn and Peabody, including on Greenwood Road in Peabody and on Herschel Street in Lynn. One of the trees on Herschel Street landed on a car.
Trees and wires were downed on several streets in Marblehead and Swampscott, including Pickwick Road in Marblehead and Thomas and Banks Roads in Swampscott. One of the trees on Banks Road fell onto a garage. A tree on Thomas Road landed on a house causing extensive damage.
An 18 year old male was struck by lightning as he was letting his dogs back into the house. He was transported to the hospital but was not seriously injured.
Several large trees were downed on the Uxbridge/Millville line, including one that landed on a house.
Numerous trees were downed by thunderstorm winds in Mendon and Hopedale. One tree took down a utility pole and wires as it fell on Gaskill Street.
Large limbs were downed by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2010Every state in 2010This day in weather historyWarnings in Massachusetts, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241188, 241189, 241191, 241192, 241193, 241195, 241197, 241199, 241200, 241201, 241202, 241206.